Alert archive / Florida / Gale Watches in 2011

Gale Watch 2, NWS Jacksonville, FL

October 8, 2011

NWS Jacksonville, FL issued this gale watch at Oct 8, 2011, 3:07 AM EDT. It took effect at Oct 9, 2011, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 3:07 AM EDT (07:07 UTC)
In effect from
Oct 9, 2011, 6:00 AM EDT
Expired
Oct 8, 2011, 2:17 PM EDT
In force
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Oct 7, 2:12 PM EDT, 12 hours 55 minutes earlier.

Area forecast discussion, Oct 7, 2:12 PM EDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT FRI OCT 7 2011

...LOCAL NOR'EASTER TO CONTINUE THROUGH MONDAY...

.SHORT TERM...A STRONG AND LARGE SURFACE HIGH TO THE NORTH WILL BE
SLOW TO MOVE THE NEXT FEW DAYS CONTINUING THE STRONG AND WET
ONSHORE FLOW. POPS WILL BE HIGHEST ALONG THE EAST COAST AS
CONVERGENT BANDS DEVELOP AND PRODUCE LOCALLY HEAVY RAINFALL.
MODELS SHOW HEAVY RAINFALL OVER CENTRAL FL ON SATURDAY SHIFTING
NORTH INTO NE FL AND SE GA SUNDAY INTO MONDAY. A FLOOD WATCH MAY
BE NEEDED WITH THE NEXT FORECAST PACKAGE. MODEL DIFFERENCES STILL
EXIST WITH THE DEVELOPMENT AND MOVEMENT OF A SURFACE LOW EXPECTED
TO FORM IN THE CARIBBEAN. GFS STILL BRINGS THE LOW UP THE EAST
COAST OF FLORIDA WHILE NAM AND ECMWF ARE SLOWER AND MOVE IT INTO
THE EASTERN GULF BEFORE MOVING IT NE. IN ANY EVENT A PROLONGED
WINDY AND WEST LOCAL NOR'EASTER PATTERN WILL PERSIST THROUGH AT
LEAST MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY...EXTENDED PERIOD WILL DEPEND
ON EVOLUTION OF LOW PROGGED TO MOVE UP THE EAST COAST EARLY NEXT
WEEK. GFS IS MUCH FASTER WITH THE LOW MOVEMENT THAN ECMWF SO
CONFIDENCE REMAINS LOW IN EXTENDED FORECAST. AS LOW MOVES UP THE
EAST COAST IT SHOULD SHIFT THE DEEP MOISTURE NORTH OF OUR AREA.
UPPER TROUGHING AND ENOUGH MOISTURE WILL LINGER OVER THE
AREA...KEEPING CHANCE POPS IN FORECAST THROUGH THE END OF NEXT
WEEK.

&&

.AVIATION...
CONVECTIVE RAINBANDS/CONVERGENT BANDS MOVING IN FROM OFF THE OCEAN
WILL BE THE MAIN PROBLEM NEXT 24 HOURS. WILL KEEP THE GREATEST
LIKELIHOOD OF CONVECTION AT FIELDS CLOSE TO THE OCEAN THROUGH THE
OVERNIGHT PERIOD AND DECREASE WINDS INLAND FOR FIELDS WEST OF THE ST
JOHNS RIVER.

&&

.MARINE...
CONDITIONS CONTINUE TO DETERIORATE WITH OCCASIONAL GUSTS TO GALE
FORCE AT ST AUGUSTINE CMAN SITE TODAY. WILL CONTINUE TO SEE A
GRADUAL INCREASE IN WINDS AND SEAS AS THE GRADIENT TIGHTENS. WILL
INCREASE THE WINDS OVER THE IMMEDIATE COASTAL AREAS ON MONDAY AS
EITHER THE LOW PRESSURE CENTER OR TRIPLE POINT (OR EVEN A TRIPLE
POINT LOW) DEPENDING UPON THE MODEL YOU LIKE TRANSITS THE AREA.
RIGHT NOW HAVE GONE WITH CONSENSUS AND AM USING BEEFED UP ECMWF
WINDS FOR MONDAY. WILL LIKELY NEED TO HOIST GALE WARNINGS SUNDAY
INTO MONDAY.

RIP CURRENTS: LARGE BREAKERS AND PERSISTENT NORTHEAST WINDS WILL
MAINTAIN A HIGH RISK OF RIP CURRENTS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  80  62  77 /  30  30  20  70
SSI  68  77  69  78 /  70  60  70  80
JAX  67  80  67  80 /  60  50  60  80
SGJ  73  79  73  82 /  60  60  60  70
GNV  66  81  66  79 /  40  50  30  50
OCF  66  82  68  82 /  40  50  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH LATE TONIGHT FOR DUVAL-FLAGLER-NASSAU-
     ST JOHNS.

     LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

GA...RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

     LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

ZIBURA/SANDRIK/MCALLISTER
Hazardous weather outlook, Oct 7, 5:29 AM EDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 AM EDT FRI OCT 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
529 AM EDT FRI OCT 7 2011

...HIGH RISK OF RIP CURRENTS...
...LAKE WIND ADVISORY IN EFFECT ALONG THE ATLANTIC COAST...
...SIGNIFICANT COASTAL EVENT LIKELY THROUGH THE WEEKEND....

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NORTHEAST WINDS WILL STRENGTHEN ALONG THE COAST AGAIN TODAY. WINDS
WILL BECOME SUSTAINED AT 20 MPH WITH GUSTS TO 30 MPH AT THE
BEACHES AND ALONG THE ST JOHNS RIVER BASIN. PLEASE REFER TO THE
LATEST LAKE WIND ADVISORY FOR ADDITIONAL DETAILS.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT EAST COAST BEACHES
DUE TO STRONG ONSHORE WINDS AND INCREASING SURF. PLEASE REFER TO
THE LATEST COASTAL HAZARD MESSAGE AND SURF ZONE FORECAST FOR
DETAILS.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE
COAST TODAY AS FAST MOVING BANDS OF PRECIP MOVE ONSHORE FROM THE
ATLANTIC. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE HEAVY
DOWNPOURS AND WIND GUSTS UP TO 45 MPH. RAIN BANDS WILL FIRST FOCUS
ALONG THE NORTHEAST FLORIDA COAST AND THEN SHIFT NORTH TO INCLUDE
THE SOUTHEAST GEORGIA COAST BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG EASTERLY FLOW IS EXPECTED ACROSS THE LOCAL AREA THROUGH
THE WEEKEND AND INTO NEXT WEEK. THIS REGIME WILL CREATE HAZARDOUS
BOATING CONDITIONS AND POSE SIGNIFICANT COASTAL IMPACTS WHICH
INCLUDE HIGH SURF...DANGEROUS RIP CURRENTS...BEACH EROSION AND
COASTAL FLOODING...ESPECIALLY AROUND TIMES OF HIGH TIDE. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WHERE TRAINING BANDS OF SHOWERS
ESTABLISH. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR
THE LATEST FORECASTS.

AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP OVER THE CARIBBEAN
THIS WEEKEND. THE EXACT EVOLUTION OF THIS FEATURE IS STILL
UNCERTAIN AND LOCAL AND MARINE INTERESTS SHOULD CLOSELY MONITOR
FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:23 PM EDTSpecial Marine WarningJAX67 min
Oct 7, 9:50 PM EDTHigh Surf AdvisoryJAXFlagler, Nassau3 days
Oct 7, 10:27 PM EDTSpecial Marine WarningJAX2 hr
Oct 7, 10:30 PM EDTSpecial Marine WarningJAX45 min
Oct 7, 10:42 PM EDTSpecial Weather StatementJAXNassau33 min
Oct 8, 4:08 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union16 hr
Oct 8, 4:08 AM EDTWind AdvisoryJAXFlagler, Nassau58 hr
Oct 8, 10:48 AM EDTAreal Flood AdvisoryJAXFlagler, Putnam, Saint Johns87 min
Oct 8, 11:54 AM EDTFlood WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more45 hr
Oct 8, 2:17 PM EDTGale WarningJAX44 hr
Oct 8, 5:38 PM EDTSpecial Weather StatementJAXDuval37 min
Oct 8, 6:08 PM EDTSpecial Weather StatementJAXDuval52 min
Oct 8, 6:44 PM EDTSpecial Weather StatementJAXNassau46 min
Oct 8, 7:27 PM EDTSpecial Weather StatementJAXNassau33 min
Oct 8, 7:54 PM EDTSpecial Weather StatementJAXBaker51 min
Oct 8, 1:48 PM EDTSpecial Weather StatementJAXEchols42 min

Nearby

Gale Watches in Florida, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.